Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
Avatar universal

Hepatitis C rash length!

I have been on the triple treatment for Hep C for over 16 weeks. Have been off of the Incivek for over a month and still have the rash and itch terribly!!!   Has anyone else had this rash from Hell last for so long?  It is all over my body.  I really can't stand it much longer!!!  Help!!!
13 Responses
1815939 tn?1377995399
"So on my next visit he said no to the Hydroxyzine as it would cause me to sleep all the time."
---------------
You have a drug rash reaction and the doc is worried that the Hydroxyzine will make you sleep? His priorities are mixed up. Drowsiness is not a serious problem (and you may not even get drowsy. I didn't.) The rash, on the other hand, is serious.


"He said the rash would go away as soon as I stop the Incivek.  The next month  the rash still in full bloom"
-------------------------
Obviously he was wrong in his assessment and conclusion.


"he is sending me to a dermatologist, but I can't get in there until the 15th."
---------------------------
He should be a bit more concerned and get you in to see Derm. on an urgent basis.


"He says the rash should be gone and thinks it is not caused by the Hep C drugs."
------------------------
Really? Then why do you have it? LOL. You doc sounds like he may not be very knowledgeable about Hep C and Hep C treatment. People often got rashes when they were just on Interferon and Riba, before anyone even heard of Incivek.


"I don't believe he knows what he is talking about."  
--------------------------
I would have to say I agree with you.
766573 tn?1365170066
How did you treat the rash when you had it? From what I read on here the rash rarely resolves on its own. Most people who get the rash have to treat it with a topical steroid creme and take an antihistamine.

Here, check out this link:
http://www.incivek.com/hcp/assess-and-manage-rash

I am not sure how long it would last with no special treatment. In fact if your rash is still in full swing and it does not sound like the one in the above link it is possible the Riba could be causing it.

Either way you might want to contact your doctor or have someone look at it to be on the safe side. Trust me you do not want this to snowball.
Best of luck
1815939 tn?1377995399
I was on Incivek. I got the rash at about week 10. I still have the rash and have had it for the past 44 weeks. I have off Tx since Aug. 25th. Mine was/is due to Riba, not Incivek. I was on Tx for 48 weeks.

I agree with Idyllic, get on top of it now. It will snow ball. It is a reaction to the drug so it is a systemic reaction.

I was prescribed Hydroxyzine 50 mg every 6 hours, Fluocinonide ointment (steroid) twice a day on the rash, Clobetsol solution (steroid) on the scalp. All are prescriptions. The over the counter meds were totally useless. They are not strong enough. Ask your doctor for some prescriptions, like Hydroxyzine orally and some topical steroid ointments or creams.

My rash and itching never got under control until I was on both oral Hydroxyzine and the topical prescription steroid ointments. For me, the Hydroxyzine is the key. Without it, I am itching and the rash goes wild.

I I were you, I would call your doctor and/or get an urgent appt. for tomorrow and get some prescriptions for the rash and itching. You may need to be assertive (depending on your doc), but get some prescriptions. If it snowballs  out of control and you have to stop Tx, then you risk Tx failure.

You may also need to get an appointment with a dermatologist at some point.

Best of luck.
317787 tn?1473362051
Hi I am so sorry, Id and Pooh have given you great advice.,  I had to take the Hydroxine and use creams and lotions.  It did get better as time went on
I hope the same for you
Have you shown it to your doctor or PA?
Vertex has some pictures of mild moderate and severe on their website.  They posted that to help patients know when to go to the hospital

Best of luck
Dee
Avatar universal
Dear Idylic, Thank you so much for your response.  I checked out the link you forwarded and I believe I have the moderate version.  I can not imagine the torture that the severe version must cause for these people.  The first time I talked to my Dr. about the rash, he said to use cortisone cream and Benadryl.  Neither was effective.  I called the pharmacy and they said to ask the Dr. about Hydroxyzine.  So on my next visit he said no to the Hydroxyzine as it would cause me to sleep all the time.  He said the rash would go away as soon as I stop the Incivek.  The next month  the rash still in full bloom he is sending me to a dermatologist, but I can't get in there until the 15th.  He says the rash should be gone and thinks it is not caused by the Hep C drugs.  I don't believe he knows what he is talking about.  I think you are right about the Riba.  The rash has improved, as far as the welts go, now it looks more like a sunburn and smaller welting, still itches awful.  The Incivek may be finally wearing off and now the Riba is causing the problem.  I am kind of afraid to call the Dr. again, he may stop treatment, and I surely don't want to have gone through all of this for nothing.  OH also, I had gone to my G.P. for my final Hep A and B injections and when she saw the rash she wouldn't give them to me.  She put me on prescription steroid pills, Medrol...Pretty useless and only took them for a week.  Thank you so much for your info.  It is much appreciated.  I pray that you are doing well!!!    
Avatar universal
Dear Dee, Thank you for responding.  It's nice to hear from people who know what I am going through.  Can't really get good answers from my Dr.  I feel that his only concern is blood work results.  Of course that is so important, but it would be nice if he would consider that the patient in the room is a human being, not a number!!!  Best of luck to you!
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.